MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Mesh - Ventralex; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Mesh - Ventralex; Surgical Mesh
Catalog Number 0010301
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Hernia (2240); Obstruction/Occlusion (2422)
Date of Event 08/11/2015
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2008- patient was diagnosed with two incisional hernias thereby underwent open repair with implant of ventralex mesh (device 1 and device 2).Per op notes, "an incision was made through the left lateral scar, approximately two- third of the way between the umbilicus and pubis.Some areas of fat necrosis and a large defect with a loop of bowel adherent to a hernia sac were identified.The bowel was taken down.A ventralex mesh (device 1) was placed in the wound and the wound was partially closed over the mesh and was secured with tacks to the fascia.The umbilicus was opened and below which another transverse incision was made.A large omental fat from the small defect at the base of the umbilicus was identified, the fat was reduced and a ventralex mesh (device 2) was placed and was secured with tacks." (b)(6) 2015- patient was diagnosed with abdominal pain and incisional hernia, adhesion, obstruction thereby underwent open repair with excision of ventralex mesh (device 1 and device 2) and implant of xenmatrix graft (device 3).Per op notes, "a sterile incision was made above the umbilicus down to the pubis.The large amount of calcified mesh that was doubled up and invaginated from the incisional hernia was identified.The adhesions were dissected, which was holding the bowel to the anterior abdominal wall.The previously placed ventralex mesh (device 1 and 2) was excised.A large band of adhesive tissue towards the posterior aspect of the abdomen was excised to relieve the small bowel obstruction.The hernia was assessed and muscle advancement flap was performed.A xenmatrix graft (device 3) was placed and secured with sutures affixing it on a pre-fascial type of fashion.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-may-2008) is considered to be a best estimate.This emdr represents the ventralex mesh (device 2).An additional supplemental emdr was submitted to represent the ventralex mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Mesh - Ventralex
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50052060
Report Number1213643-2026-00957
Device Sequence Number9589607
Product Code FTL
UDI-Device Identifier00801741000355
UDI-Public(01)00801741000355(17)130628(10)HUSE0528
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K021736
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2013
Device Catalogue Number0010301
Device Lot NumberHUSE0528
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2026
Initial Report FDA Received Date07/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale